Lower Bounds on Q for Finite Size Antennas of Arbitrary Shape

Oleksiy S. Kim

    Research output: Contribution to journalJournal articleResearchpeer-review

    386 Downloads (Pure)

    Abstract

    The problem of the lower bound on the radiation Q for an arbitrarily shaped finite size antenna of non-zero volume is formulated in terms of equivalent electric and magnetic currents densities distributed on a closed surface coinciding with antenna exterior surface. When these equivalent currents radiate in free space, the magnetic current augments the electric current, so that the fields interior to the surface vanish. In contrast to approaches based solely on electric currents, the proposed technique ensures no stored energy interior to the antenna exterior surface, and thus, allows the fundamental lower bound on Q to be determined. To facilitate the computation of the bound, new expressions for the stored energy, radiated power, and Q of coupled electric and magnetic source currents in free space are derived
    Original languageEnglish
    JournalIEEE Transactions on Antennas and Propagation
    Volume64
    Issue number1
    Pages (from-to)146-154
    ISSN0018-926X
    DOIs
    Publication statusPublished - 2016

    Keywords

    • Electrically small antennas
    • Frequency bandwidth, magnetic currents
    • Physical bounds
    • Poynting’s theorem
    • Quality factor
    • Q factor
    • Radiation
    • Reactive energy
    • Stored energy

    Fingerprint

    Dive into the research topics of 'Lower Bounds on Q for Finite Size Antennas of Arbitrary Shape'. Together they form a unique fingerprint.

    Cite this